Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 303, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 28, 2006, 5:09 PM CDT for Randolph County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 5:09 PM CDT (22:09 UTC)
- Expired
- May 28, 2006, 5:43 PM CDT
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Randolph County, IL
The radar
The St Louis radar (KLSX), 116 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 282209
SVRLSX
ILC157-282300-
/O.NEW.KLSX.SV.W.0303.060528T2209Z-060528T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT SUN MAY 28 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 600 PM CDT
* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHEAST OF BREMEN...OR ABOUT 11 MILES SOUTHEAST OF
CHESTER...AND MOVING NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHESTER...
BREMEN...
STEELEVILLE...
PERCY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3790 8985 3781 8970 3795 8960 3815 8959
3810 8983
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 282243
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT SUN MAY 28 2006
ILC157-282252-
/O.CAN.KLSX.SV.W.0303.000000T0000Z-060528T2300Z/
RANDOLPH IL-
542 PM CDT SUN MAY 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. A
SMALL PORTION OF THE STORM WILL CONTINUE TO MOVE THROUGH EASTERN
MOST PORTION OF RANDOLPH COUNTY...BUT THIS PART OF THE STORM DOES
NOT APPEAR TO BE SEVERE AT THIS TIME.
LAT...LON 3790 8985 3781 8970 3795 8960 3815 8959
3810 8983
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:26 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 28, 2:26 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 226 PM CDT SUN MAY 28 2006 .DISCUSSION... A LARGE HIGH PRESSURE SYSTEM COVERED THE EASTERN THIRD OF THE COUNTRY TODAY WITH LOW PRESSURE OVER THE GREAT PLAINS. THIS PATTERN WILL PERSIST THROUGH MEMORIAL DAY BEFORE THE LOW AND ASSOCIATED COLD FRONT MOVE INTO THE MIDWEST. THE UKMET AND GFS FORECAST THE COLD FRONT TO EXTEND FROM SOUTHERN WI ACROSS NORTHWEST MO INTO THE TX PANHANDLE WEDNESDAY MORNING. MOISTURE WAS LIMITED TODAY FOR MUCH IN THE WAY OF WIDESPREAD THUNDERSTORM DEVELOPMENT ACROSS THE FORECAST AREA WITH KS LESS THAN 20. ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER SOUTHEAST MO AND THEY WERE DRIFTING TO THE NORTH. THE GFS AND NAM FORECAST A WEAK SHORT WAVE MOVING NORTHWARD INTO SOUTHERN MO LATER TONIGHT. SYSTEM COULD INITIATE SCATTERED CONVECTION ON MEMORIAL DAY AS IT MOVES TO THE NORTHEAST. BY MONDAY NIGHT, EMPHASIS OF POPS WILL SHIFT TO THE NORTHWEST IN THE VICINITY OF THE APPROACHING COLD FRONT. IN THE EXTENDED PERIOD, THE 12Z RUNS OF THE GFS, UKMET AND EUROPEAN ARE FAIRLY SIMILAR AT H5 FRIDAY MORNING WITH NORTHWESTERLY FLOW ACROSS THE MIDWEST. UPPER RIDGE WAS FORECAST OVER THE ROCKIES WITH A TROF OVER THE EASTERN U.S. LOOKS LIKE THE COUNTRY WILL HAVE THE SAME UPPER PATTERN THAT WE HAD EARLY IN MAY WITH SIGNIFICANT TROF OVER THE EASTERN STATES AND LARGE RIDGE OVER THE WESTERN STATES. EXPECT TEMPS TO BE CLOSE TO THE AVERAGE FOR THIS TIME OF YEAR LATE THIS WEEK AND OVER THE WEEKEND. && .AVIATION... FOR THE 18Z TAFS...TROF OVER THE WESTERN PLAINS CONTINUES TO KEEP A DECENT PRESSURE GRADIENT ACROSS THE AREA. SOUTHERLY WINDS CONTINUE IN THE 10-20KT RANGE AT THE SURFACE. CU HAVE BEGUN TO POP OVER AREA EARLY THIS AFTERNOON...SHOULD DISSIPATE TOWARDS SUNSET...BEFORE REDEVELOPING MONDAY MORNING. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 28, 3:30 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT SUN MAY 28 2006 ILZ058>060-064-065-069-095>102-MOZ018-019-026-027-034>036-041-042- 047>052-059>065-072-073-291100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MONITEAU- MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS- SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN- WASHINGTON- 330 PM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MEMORIAL DAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT. ON MONDAY...THE PRIMARY FOCUS WILL AGAIN BE IN THE EASTERN OZARKS AND SOUTHERN ILLINOIS. STARTING WITH TUESDAY...A SLOW MOVING COLD FRONT WILL BEGIN ITS TREK THROUGH OUR AREA AND DELIVER A CHANCE AREAWIDE. AT THIS TIME...NONE OF THE STORMS ARE EXPECTED TO EXCEED SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ070-074-079-MOZ074-075-084-085-099-291100- IRON-MADISON-MARION IL-RANDOLPH IL-REYNOLDS-ST FRANCOIS- STE GENEVIEVE-WASHINGTON IL- 330 PM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MEMORIAL DAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT. ON MONDAY...THE PRIMARY FOCUS WILL AGAIN BE IN THE EASTERN OZARKS AND SOUTHERN ILLINOIS. STARTING WITH TUESDAY...A SLOW MOVING COLD FRONT WILL BEGIN ITS TREK THROUGH OUR AREA AND DELIVER A CHANCE AREAWIDE. AT THIS TIME...NONE OF THE STORMS ARE EXPECTED TO EXCEED SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.